Alert archive / Texas / High Wind Watches in 2008
High Wind Watch 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind watch at Jan 28, 2008, 3:40 PM CST for 46 counties in Texas. It took effect at Jan 29, 2008, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 3:40 PM CST (21:40 UTC)
- In effect from
- Jan 29, 2008, 9:00 AM CST
- Expired
- Jan 29, 2008, 3:47 AM CST
- In force
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind watch went out at Jan 28, 3:31 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 28, 3:31 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CST MON JAN 28 2008 .DISCUSSION... INTERESTING FORECAST TODAY WITH A STRONG LOW PRESSURE SYSTEM STRENGTHENING IN THE CENTRAL PLAINS. WIND GUSTS ACROSS NORTH TEXAS ARE AROUND 30 MPH THIS HOUR...BUT GUSTS TO OVER 50 MPH OR MORE ARE COMMON ACROSS THE PANHANDLE. AS THIS SYSTEM LIFTS NORTHEAST TOMORROW...IT WILL DRAG A DRYLINE AND PACIFIC FRONT ACROSS THE REGION. TOMORROW LOOKS EXTREMELY WINDY ACROSS NORTH TEXAS AND MOS GUIDANCE CONTINUES TO SHOW SUSTAINED WINDS OF 35 KTS ACROSS THE AREA. A HIGH WIND WATCH HAS BEEN ISSUED AND WILL MOST LIKELY BE UPGRADED TO A WARNING TOMORROW. A HIGH WIND WATCH OR WARNING CALLS FOR SUSTAINED WINDS OF 40 MPH FOR AT LEAST AN HOUR OR GUSTS TO 58 MPH OR MORE. IN ADDITION...DRY AIR WILL FILTER IN QUICKLY BEHIND THE SYSTEM AND DEW POINTS IN THE TEENS AND 20S WILL HELP MIN RH VALUES DROP TO CRITICAL VALUES. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE AREAS AS WELL TO ACCOUNT FOR THIS. DO NOT THINK THE HIGHER GFS DEW POINT VALUES ARE TAKING INTO ACCOUNT SUBSIDENCE BEHIND THE CLEARING LINE AND THE DOWNSLOPE COMPONENT OF THE WIND. A COUPLE OTHER THINGS TO WORRY ABOUT TOMORROW...ADVECTION FOG MAY BE PRESENT IN THE MORNING OVER THE SOUTHERN THIRD OF THE AREA BUT THIS SHOULD DISSIPATE AS THE FRONT NEARS. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE OVER THE EASTERN HALF OF THE REGION AHEAD OF THE FRONT. SHEAR LOOKS IMPRESSIVE BUT SURFACE BASED AND MOST UNSTABLE CAPES LOOK MARGINAL FOR SEVERE WEATHER. SOUTHERLY FLOW WILL RETURN QUICKLY WEDNESDAY EVENING AS ANOTHER TROUGH DEVELOPS ALONG THE LEE OF THE ROCKIES. THE ATTENDANT SURFACE LOW IS PROGGED TO TRACK RIGHT ACROSS NORTH TEXAS. SCATTERED CONVECTION WILL DEVELOP WEDNESDAY EVENING INTO THURSDAY BUT SHOULD COME TO AN END QUICKLY THURSDAY NIGHT AS WE BECOME DRY SLOTTED. A WARM ADVECTION REGIME WILL SET UP OVER THE WEEKEND BRINGING ANOTHER CHANCE OF RAIN TO THE AREA. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 65 29 62 43 / 20 20 0 0 30 WACO, TX 57 69 29 63 48 / 20 20 0 0 30 PARIS, TX 53 66 27 55 38 / 30 30 0 0 40 DENTON, TX 55 66 29 58 41 / 20 20 0 0 30 MCKINNEY, TX 56 65 27 58 42 / 20 20 0 0 30 DALLAS, TX 57 68 36 60 45 / 20 20 0 0 30 TERRELL, TX 58 69 32 61 43 / 30 20 0 0 40 CORSICANA, TX 56 69 30 62 43 / 30 30 0 0 40 TEMPLE, TX 57 72 35 62 49 / 20 20 0 0 30 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>106-115>120-129>134-141-145. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 13
Hazardous weather outlook, Jan 28, 3:15 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST MON JAN 28 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 315 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT FOR AREAS NORTH OF A COMANCHE... WAXAHACHIE...COOPER LINE UNTIL 600 PM. .DAYS TWO THROUGH SEVEN... ON TUESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS ALL OF NORTH TEXAS. A RED FLAG WARNING FOR HIGH WILD FIRE DANGER IS IN EFFECT FROM 1000 AM UNTIL 600 PM. ALSO...A HIGH WIND WATCH WILL BE IN EFFECT FROM 1000 AM UNTIL 600 PM FOR THE ENTIRE AREA. STRONG WINDS AND DRY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY AND THURSDAY...RESULTING A HIGH FIRE DANGER WEST OF I-35 BOTH DAYS...AND POSSIBLY ANOTHER WIND ADVISORY ON THURSDAY. A FEW THUNDERSTORMS WILL OCCUR TUESDAY MORNING EAST OF A BONHAM... KAUFMAN...KILLEEN LINE...AND AGAIN LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING EAST OF A BONHAM TO HEARNE LINE. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:00 PM CST | Fire Weather Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 22 hr |
| Jan 28, 3:44 AM CST | Wind Advisory | FWD | Collin, Comanche, Cooke, Dallas, Delta, Denton and 20 more | 14 hr |
| Jan 28, 3:41 PM CST | Red Flag Warning | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 26 hr |
Nearby
High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.